Florida, 2014Damaging Wind and Lightning Strike in Florida, April 15, 2014
April 15, 2014 · NWS MLB · 2 events in 2 counties and zones
A prefrontal squall line intensified as it moved into east central Florida. An apartment building in Celebration was destroyed by a lightning-induced fire, and severe thunderstorm wind gusts occurred in Brevard County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.5 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prefrontal squall line intensified as it moved into east central Florida. An apartment building in Celebration was destroyed by a lightning-induced fire, and severe thunderstorm wind gusts occurred in Brevard County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 15, 9:45 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 15, 9:45 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1045 AM EDT TUE APR 15 2014
.DISCUSSION...
...SHOWERS AND STORMS TODAY...A FEW COULD BE STRONG...
COLD FRONT PUSHING THRU THE DEEP SOUTH/NE GOMEX IS RUNNING INTO THE
BACKSIDE OF A LARGE HI PRES RIDGE OVER THE W ATLC. TIGHT PGRAD HAS
RESULTED...ALLOWING THE LCL WIND FIELD TO INCREASE OUT OF THE S/SW.
THE USAF 915HZ PROFILER AT THE CAPE SHOWING A SOLID 20-20KTS THRU
10KFT...CONFIRMED BY THE KMLB/KTBW VAD WIND PROFILERS...KJAX VAD
WINDS UP TO 45KTS ARND 4KFT.
MORNING SOUNDINGS SHOW PWAT INCREASING FROM 1.4" ACRS CENTRAL/SOUTH
FL TO ARND 1.6" ACRS N FL. PRECIP HAS YET TO INITIALIZE ACRS CENTRAL
FL...BUT A PREFRONTAL CONVECTIVE LINE PUSHING ONSHORE OVER THE BIG
BEND/NATURE COAST INDICATING POPS INCRSG ALONG AND N OF I-4.
SUBSTANTIAL DRY AIR ABV H80 WILL NEED TO MODIFY FURTHER TO SUPPORT
WIDESPREAD PRECIP...THOUGH IT DOES SUGGEST STRONG GUST POTENTIAL AS
SHRAS/TSRAS DVLP AHEAD OF THE APPROACHING FRONT. PRIMARY CONVECTIVE
IMPEDIMENT WILL BE A DEEP SUBSIDENCE INVERSION IN THE H80-H60 LYR
THAT WILL KEEP H85-H50 LAPSE RATES ON THE ORDER OF 5.5C/KM.
MESOSCALE MODELS CONTINUE TO LIMIT SIGNIFICANT SHRA/TSRA DEVELOPMENT
AHEAD OF THE MAIN LINE...LIKELY DUE TO THE DRY AIRMASS/WEAK LAPSE
RATES ALOFT. HOWEVER...MINIMAL MID/UPR LVL DEBRIS CLOUDS WILL ALLOW
NEAR FULL SUN THRU THE MAX HEATING PD. MID MRNG TEMPS IN THE
U70S/L80S WILL WARM INTO THE M/U80S AREAWIDE UNDER THE INFLUENCE OF
BRISK SRLY FLOW. AREAS THAT SEE TEMPS BREAK THE 90F MARK WILL HAVE
THE HIGHEST POTENTIAL FOR STRONG/SVR TSRAS. LCL MODELS SHOW
PRE-FRONTAL BANDS DVLPG ALNG AND N OF I-4 BY EARLY AFTN...TREASURE
COAST BY MID AFTN. STEERING WINDS INCRSG TO 30-35 KNOTS WILL FURTHER
INCREASE THE POTENTIAL FOR ISOLD STRONG STORMS/DOWNBURSTS.
GRADIENT WILL SUPPORT BREEZY WINDS FROM THE SW BECOMING WEST IN THE
AFTERNOON WITH GUSTS APPROACHING 30MPH AS WINDS INCREASE. A LAKE
WIND ADVISORY IS IN EFFECT FOR ALL OF THE REGION.
TONIGHT...(PREV DISC)
MAIN CONVECTIVE BAND EXPECTED TO EXIT THE REGION AFTER SUNSET THOUGH
MODELS SHOW A FEW LIGHT SHOWERS POSSIBLE WITH THE ACTUAL FRONTAL
PASSAGE A FEW HOURS BEHIND IT. BREEZY NORTHERLY FLOW ACROSS THE AREA
BEHIND THE FRONT BRINGING A BRIEF COOLDOWN WITH TEMPS BOTTOMING OUT
IN THE UPPER 50S/LOW 60S BY DAYBREAK IN MOST LOCATIONS...THOUGH
LAKE/VOLUSIA COUNTIES WILL SEE A FEW LOW 50S AND MARTIN WILL HOLD IN
THE MID-UPPER 60S.
&&
.AVIATION...
PREVAILING VFR THROUGH 18Z WITH OCNL S/SW SFC WND G22-28KTS...
INCRSG CLOUDS BTWN FL050-070 AND ARND FL250.
BTWN 18Z-06Z...PRE FRNTL CONVECTIVE BANDS EXPECTED TO DVLP ALL
SITES...ALONG AND N OF KISM-KEVB BTWN 18Z-21Z...ALONG AND E OF
KOBE-KMLB BTWN 19Z-22Z. GRADUAL SFC WND SHIFT TO THE W WITH THE
PASSAGE OF THE CONVECTIVE BANDS...BTWN 18Z-22Z N OF KISM-KTIX...BTWN
22Z-02Z E OF KMLB-KOBE. SHRAS/TSRAS MOTION NE 20-25KTS...POTENTIAL
FOR SOME CONVECTIVE WIND GUSTS IN EXCESS OF 35KTS.
PRIMARY FRNTL BNDRY WILL PUSH THRU CNTRL FL BTWN 22Z-06Z WITH SFC
WND SHFT TO NW ALL SITES AOB 12KTS...BTWN 22Z-02Z N OF KISM-KEVB...
BTWN 02Z-06Z E OF KMLB-KOBE. NRLY WNDSHFT BEHIND THE FRONT AFT 06Z
WITH OCNL SFC G20KTS TOWARDS 12Z.
&&
.MARINE...
MODERATE BOATING CONDITIONS THIS MORNING AS THE LCL DATA BUOY/C-MAN
NETWORK REPORTS SRLY WINDS ARND 15KTS...2-3FT SEAS NEARSHORE/3-5FT
OFFSHORE WITH DOMINANT PDS ARND 8SEC. CONDITIONS WILL DETERIORATE
THIS AFTN AS A COLD FRONT/SHORT WAVE TROF PUSHING ACRS THE DEEP
SOUTH PRESSES INTO THE BACKSIDE OF A LARGE HI PRES RIDGE OVER THE W
ATLC. EXPECT WINDS TO FRESHEN FROM THE S/SW TO 15-20KTS...WILL RAISE
CAUTIONARY STATEMENTS FOR THE NEARSHORE WATERS. WHILE THE OFFSHORE
COMPONENT WILL BE A LIMITING FACTOR FOR SEAS...MOST OF WAVES ENERGY
WILL BE COMPOSED OF SHORT PD WIND CHOP...RESULTING IN INCREASINGLY
ROUGH SEAS.
BRIEF LULL THIS EVENING WITH FRONTAL PASSAGE BEFORE WINDS SURGE FROM
THE N/NW 20-25KTS OVERNIGHT. ADVISORY HAS BEEN HOISTED NORTH OF
SEBASTIAN INLET WHERE STRONGEST WINDS WILL BE...WITH WINDS ALONG THE
TREASURE COAST AROUND 15-20KTS. SEAS 4-6FT NEARSHORE/6-7FT OFFSHORE
LATE TONIGHT WITH WIND SURGE. FAST MOVING SHOWERS/STORMS ARE ALSO
EXPECTED TO PUSH OFFSHORE DURING THE AFTERNOON AND EVENING WITH A
FEW PRODUCING GUSTS OVER 35KTS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 8 AM EDT
THURSDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-WATERS FROM FLAGLER BEACH TO
VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 8 AM EDT THURSDAY
FOR COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...BOWENHazardous weather outlook, Apr 15, 3:47 AM EST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
447 AM EDT TUE APR 15 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-151800-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
447 AM EDT TUE APR 15 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A BAND OF SHOWERS AND STORMS WILL MOVE INTO EAST CENTRAL FLORIDA
EARLY THIS AFTERNOON AHEAD OF A SLOWING FRONTAL BOUNDARY. HIGH
TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 80S AND LOW 90S
IN MANY LOCATIONS BY THIS AFTERNOON...WITH SUFFICIENT DAYTIME
HEATING BEFORE CLOUDS ARRIVE TO HELP INSTABILITY. LOW LEVEL WINDS
WILL INCREASE THROUGH THE DAY...LEADING TO VERY QUICK MOVING
STORMS THAT WILL PUSH OFF TO THE NORTHEAST AT 35 TO 40 MPH WHILE
THE ENTIRE BAND MOVES THROUGH THE REGION. THE POTENTIAL FOR
STRONGER WINDS WILL BE ENHANCED BY DRY AIR REMAINING IN THE MID
LEVELS.
SHOWERS AND STORMS TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 40 TO 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW
STRONGER STORMS MAY PRODUCE SMALL HAIL ESPECIALLY FROM BREVARD AND
OSCEOLA COUNTIES SOUTHWARDS WHERE GREATER DAYTIME HEATING IS
EXPECTED.
.MARINE THUNDERSTORM GUST IMPACT...
A FAST MOVING LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH
CENTRAL FLORIDA TODAY AHEAD OF A COLD FRONT. STRONG SOUTHWEST
WINDS ALOFT WILL PUSH THESE STORMS OFFSHORE AT 35 TO 40 MPH.
STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF
35 KNOTS AS THEY MOVE ACROSS INLAND LAKES AND EVENTUALLY
OFFSHORE.
.HIGH WIND IMPACT...
SOUTH-SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH LATE THIS
MORNING AHEAD OF AN APPROACHING FRONTAL BOUNDARY. GUSTS UP TO 30
MPH WILL BE POSSIBLE THROUGH THE AFTERNOON OUTSIDE OF ANY STORMS
WITH WINDS VEERING TO THE WEST BY LATE AFTERNOON. THESE WINDS
WILL GENERATE CHOPPY CONDITIONS OVER INLAND LAKES AND THE
INTRACOASTAL WATERWAY...POSING A THREAT TO SMALLER CRAFT. A LAKE
WIND ADVISORY IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA.
.RIP CURRENT IMPACT...
A MODERATE RISK OF RIP CURRENTS WILL EXIST AT EAST CENTRAL FLORIDA
BEACHES TODAY. THE RIP CURRENTS ARE EXPECTED TO BE AT THEIR STRONGEST
LATE MORNING AND EARLY AFTERNOON. CHECK WITH LIFEGUARDS ABOUT OCEAN
HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS A
LIFEGUARD ON DUTY.
.WIND AND SEA IMPACT...
SOUTHWEST WINDS AROUND 15 TO 20 KNOTS DURING THE DAY WILL BECOME
NORTH-NORTHWEST AND INCREASE TO 20 TO 25 KNOTS LATE TONIGHT BEHIND
A FRONTAL BOUNDARY. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION
TODAY...WITH AN ADVISORY IN EFFECT STARTING TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
RAIN CHANCES WILL REMAIN ELEVATED AS THE FRONT STALLS OVER SOUTH
FLORIDA AND THEN LIFTS BACK INTO CENTRAL FLORIDA THROUGH LATE
WEEK. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE
FRONT BY FRIDAY AND PUSH THE FRONT THROUGH THE STATE ON SATURDAY
LEADING TO DRIER WEATHER BY SUNDAY. BRISK ONSHORE FLOW WILL
CONTINUE TO LEAD TO HAZARDOUS BOATING CONDITIONS OVER THE LOCAL
ATLANTIC INTO THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
MOSES
In the hours before
Special weather statement, Apr 15, 12:26 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
126 PM EDT TUE APR 15 2014
FLZ041-044>046-144-151830-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
126 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...
* UNTIL 230 PM EDT.
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CENTRAL LAKE
COUNTY NEAR TAVARES AND MOUNT DORA...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MOUNT PLYMOUTH...LAKE MONROE...LAKE MARY...SANFORD...AND
DEBARY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2888 8185 2890 8111 2880 8106 2875 8106
2873 8105 2864 8102 2865 8186
TIME...MOT...LOC 1723Z 263DEG 33KT 2875 8176
ULRICHLocal storm report, Apr 15, 12:36 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
136 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST DE LAND 29.04N 81.30W
04/15/2014 M47 MPH VOLUSIA FL AWOS
AIRPORT AWOS RECORDED 41 KNOTS FROM THE WEST.
&&
PAGLocal storm report, Apr 15, 1:02 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
202 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST SANFORD 28.79N 81.28W
04/15/2014 M45 MPH SEMINOLE FL ASOS
ASOS GUST OF 39 KT FROM THE WEST.
&&
PAGSpecial weather statement, Apr 15, 1:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT TUE APR 15 2014
FLZ045-046-151900-
ORANGE-SEMINOLE-
210 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER ORANGE COUNTY AND SEMINOLE COUNTY...
* UNTIL 300 PM EDT.
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM APOPKA
SOUTHWARD TOWARDS WINTER GARDEN AND WINDEMERE. THE STORMS WERE
MOVING EAST AT AROUND 25 MPH.
THE STORMS WILL MOVE EAST THROUGH ORANGE AND SEMINOLE COUNTIES OVER
THE NEXT HOUR...AND AFFECT LOCATIONS INCLUDING...BUT NOT LIMITED
TO...ALTAMONTE SPRINGS...WINTER SPRINGS...ORLANDO...OVIEDO...AND
BITHLO.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2878 8166 2879 8107 2875 8106 2870 8103
2836 8087 2836 8166 2857 8166 2859 8165
2859 8166
TIME...MOT...LOC 1808Z 180DEG 0KT 2846 8159
ULRICHLocal storm report, Apr 15, 1:24 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EDT TUE APR 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 4 NNE NEW SMYRNA BEACH 29.08N 80.91W
04/15/2014 M40 MPH AMZ550 FL AWOS
AIRPORT AWS RECORDED 35 KT GUST FROM THE WEST.
&&
PAGSpecial weather statement, Apr 15, 1:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EDT TUE APR 15 2014
FLZ045-053-151945-
ORANGE-OSCEOLA-
247 PM EDT TUE APR 15 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN ORANGE COUNTY...NORTHERN OSCEOLA
COUNTY...
* UNTIL 345 PM EDT.
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER CELEBRATION AND
LAKE BUENA VISTA...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE...KISSIMMEE...BUENA VENTURA LAKES...LAKE NONA...NARCOOSSEE
AND OSCEOLA HERITAGE PARK.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2843 8090 2838 8089 2836 8087 2815 8087
2815 8152 2820 8153 2825 8156 2826 8165
2843 8166
TIME...MOT...LOC 1845Z 270DEG 31KT 2829 8147
ULRICHLightning, Osceola
- When
- April 15, 2:00 PM EST
- Where
- Osceola County, 3.97 mi WSW of Shingle Creek
- Property damage
- $3.5 million
- Reported by
- Broadcast Media
- Coordinates
- 28.307, -81.564
A new, 24-unit apartment building within the Evander Square Apartment Complex in the town of Celebration was destroyed by a fire after being struck by lightning.
Thunderstorm Wind, Brevard
- When
- April 15, 2:35 PM EST
- Where
- Brevard County, 1.51 mi SSE of Playalinda Beach
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.530, -80.770
USAF Tower 1007 near Port St. Johns recorded a 64 mph wind gust from the WNW as a thunderstorm moved through the area. In addition, USAF Towers 211 and 311, nearby at Playalinda Beach, reported 64 mph and 59 mph wind gusts at 1440 EST.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Maine, April 15 to 18, 20141 death · $109,000 · 4 events
- Flooding in New Hampshire, April 15 to 16, 2014$2.5 million · 7 events
- Flooding in Vermont, April 15 to 16, 2014$1.9 million · 9 events
- Strong Wind in New York, April 15, 2014$200,000 · 3 events
- Flash Flooding and Flooding in Florida, April 15 to 19, 2014$3,000 · 50 kt wind · 62 events
- Frost and Freeze in Illinois, April 15, 2014$60,000 · 12 events
- High Wind and Strong Wind in Massachusetts, April 15, 2014$67,000 · 57 kt wind · 6 events
- Frost and Freeze in Arkansas, April 15 to 16, 201442 events
- Frost and Freeze in Missouri, April 15, 2014$45,000 · 9 events
- Flash Flood in Michigan, April 15, 2014$60,000 · 1 event
- High Wind in Virginia, April 15, 2014$50,000 · 61 kt wind · 1 event
- Damaging Wind in New Jersey, April 15, 2014$50,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503026, 503027.